Call (866) 471-8869 for FREE Consultation
Statins Causing Hair Loss?
Family GP Dr. Rosemary Leonard addressed hair loss as a side effect of statins with Express.co.UK.
She responded to a triple bypass patient, who experienced hair loss after being placed on aspirin, perindopril and Rosuvastatin. The patient asked for potential alternatives after reading that statins could cause hair loss.
“Hair loss is listed as a side effect of statins, but this is fairly rare,” Leonard addressed the patient’s question on Express.co.UK. “Before you blame the pills, it’s important to rule out other causes of hair loss such as an underactive thyroid or a low iron level.
“Sudden illness and stress can also cause hair loss and your thinning hair may be a result of the trauma of a major operation. Hair loss can often be helped by applying minoxidil, available from pharmacies, but this only works while you are using it. Once you stop, your hair will thin again.
“If you have a high cholesterol level which cannot be controlled by diet alone, then the best treatment is statins. I’m sorry if this sounds a bit brutal, but preventing further narrowing of your arteries should be more important than your hair.”
If you or someone you know would like to learn more about hair loss and how to treat it, please feel free to schedule a consultation or contact one of our representatives today!